Gene - One thing to keep in mind is that the anesthesia given for surgery can, for some patients, shut down normal intestinal "movement." That means it could bring your digestive system to a near stop, and that would result in painful constipation, straining, and all that this would cause in agony. I learned this the hard way after heart surgery when I had to be readmitted to the hospital a month after surgery to get things "moving" again. I learned my lesson that time.
I'm also a "counselor" on another medical support board, and we commonly advise patients who have undergone major surgery (and prostatectomy qualifies easily here) to begin use of Miralax soon after surgery. This is a laxative, but is not a stimulant laxative, so it will be more gentle on your innards. Start with the full dose, once or even twice a day until things begin to move. Then you can reduce the dose to half for a while, then one fourth, and eventually stop the medication. This has proven to be a lifesaver for many of us with sensitive intestinal tracts.
Some docs also recommend stool softeners, even along with the Miralax.
Whatever you do, don't let it get stopped up for too long, and try not to strain. It is a crappy situation, but it will eventually resolve.
I will give a whole hearted endorsement to Paxton. You want to get your bowels moving again as soon as possible. Follow his instructions.
I had swelling too, and that area was sore for almost 8 weeks. Don't worry; you will get better. My doc said I'd feel normal again after about
6-8 weeks, and I was.
Do try to walk. It help avoid clots among other things. Can also help with continence.
Hang in there.
Age at diagnosis-66 Diagnosed 6/16, PSA rise, then biopsy.
RALP 10/16 at U of Chicago, Dr. Shalhav. Experienced internal bleeding post op requiring transfusion of 2 units.
Pathology Gleason 3+4=7, tumor volume 15% Margins negative except for one focal margin, .1mm
PSA @ 6 wks <0.02;16 wks <0.02